Texas, 2016Damaging Wind in Texas, September 17, 2016
September 17, 2016 · NWS SHV · 1 event in 1 county or zone
Scattered showers and thunderstorms developed during the afternoon across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, which ignited with strong afternoon heating along a weak surface boundary extending from East-Central Texas to along the Red River of Southeast Oklahoma and Northeast Texas, to just north of the Arkansas-Louisiana state line. An isolated severe thunderstorm moved…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed during the afternoon across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, which ignited with strong afternoon heating along a weak surface boundary extending from East-Central Texas to along the Red River of Southeast Oklahoma and Northeast Texas, to just north of the Arkansas-Louisiana state line. An isolated severe thunderstorm moved across eastern Upshur County Texas, which downed a few trees and damaged a barn north of Ore City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 17, 1:34 PM CST, 26 minutes earlier.
Area forecast discussion, Sep 17, 1:34 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
234 PM CDT SAT SEP 17 2016
.DISCUSSION...
Afternoon convection beginning to develop across portions of East
Texas this afternoon ahead of a weak cold front. Afternoon showers
and thunderstorms to continue to increase in coverage through the
remainder of the afternoon before diminishing by sunset. Still
some uncertainty on where front will stall over the next 24 hours.
Current thinking is that front will linger along and north of
Interstate 20 on Sunday maintaining scattered afternoon showers
and thunderstorm to the Arklatex. High temperatures on Sunday to
range from the upper 80s across portions of Southwest Arkansas and
Southeast Oklahoma to the lower to middle 90s across Deep East
Texas and portions of North Louisiana.
Conditions to improve on Monday as upper-level ridge strengthens
across the region. High temperatures through mid week will climb
into the mid to upper 90s. Upper-level ridge is forecast to
weaken late in the workweek allowing for high temperatures to
gradually fall into the lower 90s.
Otherwise, a fairly robust upper-level disturbance to bring a
decent chance of showers and thunderstorms to the Arklatex next
weekend. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 93 73 97 / 20 50 10 10
MLU 73 92 72 95 / 10 40 10 10
DEQ 71 88 68 93 / 30 50 10 10
TXK 72 89 70 94 / 20 50 10 10
ELD 73 89 70 93 / 20 50 10 10
TYR 75 92 73 96 / 20 40 10 10
GGG 75 92 72 96 / 20 50 10 10
LFK 74 94 74 96 / 10 40 10 10
&&
.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&
05
Hazardous weather outlook, Sep 17, 10:46 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT SAT SEP 17 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-181700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1146 AM CDT SAT SEP 17 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE ENTIRE FOUR STATE REGION THIS AFTERNOON. AS WITH ANY
THUNDERSTORM ACTIVITY THAT DEVELOPS...DANGEROUS CLOUD TO GROUND
LIGHTNING...STRONG WIND GUSTS AND BRIEF HEAVY DOWNPOURS WILL BE
POSSIBLE. CONVECTION SHOULD DISSIPATE QUICKLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
FOUR STATE REGION ON SUNDAY AS AN UPPER-LEVEL DISTURBANCE
APPROACHES FROM THE NORTHWEST. ANY CONVECTION ON SUNDAY SHOULD
DISSIPATE QUICKLY SUNDAY EVENING. OTHERWISE...HIGH TEMPERATURES
TO CLIMB INTO THE MIDDLE TO UPPER 90S EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY THROUGH
TONIGHT.
Thunderstorm Wind, Upshur
- When
- September 17, 2:00 PM CST
- Where
- Upshur County, Cedar Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.850, -94.730
Several trees were downed and a barn was damaged along Hwy. 259 just north of Hwy. 155 north of Ore City, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in New Mexico, September 17, 20162 injured · $4.5 million · EF0 · 12 events
- Tornado and Flash Flooding in Texas, September 17, 2016$236,000 · EF1 · 17 events
- Hail and Damaging Winds in Oklahoma, September 17 to 18, 2016$38,000 · 1 in hail · 21 events
- Damaging Winds in New York, September 17 to 18, 2016$60,000 · 50 kt wind · 5 events
- Tornado in Pennsylvania, September 17, 2016$20,000 · EF1 · 1 event
- Tornadoes and Hail in Colorado, September 17, 2016$46,000 · EF0 · 4 events
- Damaging Winds in Oklahoma, September 17, 2016$25,000 · 65 kt wind · 5 events
- Tornadoes and Hail in Texas, September 17, 2016EF0 · 17 events
- Damaging Winds in Pennsylvania, September 17, 2016$15,000 · 60 kt wind · 2 events
- Hail in New Mexico, September 17, 20162.5 in hail · 6 events
- Hail and Damaging Winds in Kansas, September 17, 20161.75 in hail · 6 events
- Hail in Kansas, September 17, 20161.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650308.